# SDR CA091211003

- Difficulty date: December 11, 2009
- Submitted: January 19, 2010
- Operation: General aviation
- Engine: Allsn 250C20B
- System (JASC): 7250 · Turbine Section
- Part: Turbine Wheel
- Part number: 23065833
- Condition: Broken
- Location: Engine
- Part time: 1,096 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: E
- Precautionary procedure: K

## Discrepancy

(CAN) TURBINE CUSTOMER WORKSCOPE WAS "REPAIR FOR VIBRATION - .9 IPS AT 32,000RPM. AND CRACKED EXHAUST CLAMP & STACKS". AFTER DISMANTLE, IT WAS DISCOVERED THAT NR 3 WHEEL HAS A PIECE OF METAL BROKEN OFF ON T/E SIDE OF OUTER SHROUD BETWEEN WHEEL BLADES THAT COVERS APPROX .600" AREA RADIALLY & .360" AREA AXIALLY (FIGURES 1 AND 2).   NORMALLY SLOTS IN TURBINE WHEEL OUTER SHROUDS ARE CUT CENTRALLY IN GAPS BETWEEN TURBINE BLADES BUT IN THIS CASE ONE SLOT WAS CUT OFFSET FROM  GAP CTR (FIG 3 - NORMAL SLOT, FIG 4 - OFFSET SLOT). MATERIAL BREAKOUT ON  WHEEL IS ON OTHER SIDE OF WHEEL AS SHOWN IN FIG 4.   A REP FROM OEM HAS REVIEWED TURBINE WHEEL. PERMISSION IS REQUESTED TO PROVIDE TURBINE WHEEL TO MFG FOR FURTHER ANALYSIS.
